MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC UV ABSORBING TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC UV ABSORBING TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFAT60
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Codes Blurred Vision (2137); Diplopia/Double Vision (4802)
Date of Event 12/08/2020
Type of Reportable Event Serious Injury
Event or Problem Description
The report was received from a government agency sharing a medwatch form, to report a problem received from a patient that, doctor performed cataract surgery with company multi focal lens in both the eyes.The lens in the left eye had never worked.The new lens had caused double vision and blurred vision in the left eye.Reported this to the doctor and he said that the new lens wrinkled when it was inserted.He performed another surgery to correct the wrinkle.That did not correct the problem.Consulted two other eye doctors, and they agreed that the lens was not working but did not tell why the lens did not work.There was a speculation as to why the blurred and double vision.Problem could be that the wrong lens was used in the left eye; doctor's assistant could have handed him the wrong lens, lens might have not been correctly marked in the package but bottom line the vision was not correct in the left eye.The doctor that he was seeing prescribed a contact lens that must be worn daily.This was a correction lens.But as per the patient, the cataract surgery should have corrected the vision and should not have to buy contact lens forever to correct the vision that should have been corrected with the cataract surgery.Additional information has been requested and received stating that the double vision, he could see two images.One image and a second image at the 11 o clock position.Additional information has been provided stating that he started experiencing symptoms immediately after the surgery in the left eye.He informed that he would visit doctor on a regular basis.
 
Additional Manufacturer Narrative
The product was not returned for analysis; the lens remains implanted.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information has been provided in h.3., and h.11.The product was not returned.A device history record review and a non-conformance review of the reported lot number was conducted.The deviation review did not reveal any potential contributing factors to the reported complaint and all corresponding production release specifications defined in the device master record were met.The product investigation could not identify a root cause for the reported complaint.The lens remains implanted.Each lens is subjected to a 100% assessment of the power (spherical and cylinder) and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The reporter was the patient.The lens was implanted (b)(6) 2020.Reporter indicated issues were noted immediately after the surgery.It is unclear what surgery was conducted for the reported "wrinkled" lens.This may have been referring a capsular fold as the iol would not wrinkle.The reporter indicated the issue resolves with the use of a contact lens.It is unknown if the lens is at the targeted axis.Rotation of a toric iol away from its intended axis can reduce the astigmatic correction.Each degree of misalignment of a toric iol may reduce the cylinder power effect by approximately 3.3%.The surgeon has not responded to the request for follow up information.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ PANOPTIX TORIC UV ABSORBING TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22608806
Report Number1119421-2025-02051
Device Sequence Number9564731
Product Code MFK
UDI-Device Identifier00380652420211
UDI-Public(01)00380652420211(17)240630(11)190730(10)12725110
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Model NumberTFAT60
Device Catalogue NumberTFAT60.160
Device Lot Number12725110
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/30/2025
Supplement Date Received by Manufacturer09/08/2025
Initial Report FDA Received Date07/25/2025
Supplement Report FDA Received Date10/03/2025
Date Device Manufactured07/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age71 YR
Patient SexMale
Patient Weight118 KG